Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 08:54:45 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632437
  • Total Topics: 47897
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Bone mineral density test, phosphate deficiency and concern over Tenofovir  (Read 1133 times)

0 Members and 1 Guest are viewing this topic.

Offline Jody

  • Member
  • Posts: 1,818
My doctor noted that I have a phosphorous level of 2.0 after it was 2.2 this past December.  A few years back he noted a one time level lower than the normal 2.5 as well.  So he wants me to have a blood and urine test at the lab for phosphorous excretion and a DEXA for a bone mineral density test at the radiologist.  My CD4 count went from 214 to 165 and the pct and ratio also dropped in three months from 17% and 0.45 to 13% and 0.33, perhaps just a blip.  His concern is phosphate wasting and possible bone issues of course.  He is concerned that perhaps the tenofovir in the Truvada I have been taking for a few years now as well as in Viread in my previous regimen may be the culprit.  Oddly I have had a slight pain in my right arm for a while now around the right elbow, I think it is more in the tendon than anything but will hope for the best.  This too shall pass.  Thanks for reading and I hope you are still awake. ;)

Jody
"Wake up to find out that you are the eyes of the world".
 "Try to discover that you are the song that the morning brings."

Grateful Dead

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Hello Jody, I am awake, the tests seem sensible, hope you have options for when/in case you need to switch off tenofovir.

- matt
"The object is to be a well patient, not a good patient"

Offline Jody

  • Member
  • Posts: 1,818
Thanks Matt, the doctor did say I had other regimen options for sure and none would need to include Fuzeon, thanks to the goddesses for that!  Thanks for your reply, you have imparted much wisdom to so many folks here over the years.

Jody
"Wake up to find out that you are the eyes of the world".
 "Try to discover that you are the song that the morning brings."

Grateful Dead

Offline deibster

  • Member
  • Posts: 153
Hi, I was taken off of Viread after 5 years because my creatinine level was abnormally high (another indication of kidney function) & getting worse. After 8 months my creatinine came half way back down towards normal. Yes, there are many regimens that don't indude the tenofavir. I'm doing fine without it. I also saw a nephrologist & she said I don't need any meds or diet changes unless my creatinine level starts to go up again.
I would ask your doc, i thought if your kidneys weren't functioning that your blood  phosphorus level would get too high, not too low. Maybe it could go either too high or too low, neither one is good news. Best of luck. Hugs, Deibster
« Last Edit: March 19, 2012, 01:11:17 AM by deibster »
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

Offline Jody

  • Member
  • Posts: 1,818
Hi Deibster, thanks for your response.  My creatinine level was normal at 1.03 and my kidney and liver numbers were in the normal range right now. 

Jody
"Wake up to find out that you are the eyes of the world".
 "Try to discover that you are the song that the morning brings."

Grateful Dead

Offline Jody

  • Member
  • Posts: 1,818
I got the results of my bone density test at the radiologist and the blood/urine tests at the lab.  My phosphorous level is 2.4, normal is 2.5 to 4.5.  My renal function is 0.97, considered good and the urine creatine is normal.  Regarding the bone test the spine was OK but the hip was a bit of a problem with the results: "based on the lowest T-score of -2.5 at the total right femur, this is considered osteoporotic, with a high risk of fracture".  I have never had a broken bone. 

So the doctor felt it best to alter my current regimen of Prezista, Norvir and Truvada and replace the Truvada with Isentress.  I will also add Oscal 500/Vitamin D  - 400 units and vitamin D3 -  2000 units daily and later add Fosomax.

Jody
"Wake up to find out that you are the eyes of the world".
 "Try to discover that you are the song that the morning brings."

Grateful Dead

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.